Alert archive / Missouri / Flash Flood Warnings in 2007
Flash Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 6, 2007, 3:21 PM CDT for Vernon County, Missouri. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2007, 3:21 PM CDT (20:21 UTC)
- Expired
- May 6, 2007, 9:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 100 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:37 PM CDT | FLASH FLOOD | 1 E Deerfield, MO | EMERGENCY MANAGER REPORTED WATER OVER THE ROAD ON HIGHWAY 54 1.5 MILES EAST OF DEERFIELD |
| May 6, 3:45 PM CDT | FLASH FLOOD | 2 Ne Bronaugh, MO | HIGHWAY 54 FLOODED |
| May 6, 3:45 PM CDT | FLASH FLOOD | 3 E Deerfield, MO | HIGHWAY 54 JUST EAST OF DEERFIELD FLOODED |
| May 6, 3:45 PM CDT | FLASH FLOOD | Nevada, MO | CAR STUCK IN WATER UNDER AN OVERPASS |
| May 6, 4:05 PM CDT | FLASH FLOOD | 2 Nw Walker, MO | WATER OVER ROADS M AND OO NORTHWEST OF WALKER |
| May 6, 4:05 PM CDT | FLASH FLOOD | 5 Ne Nevada, MO | M HIGHWAY 5 MILES EAST OF HIGHWAY 71 FLOODED |
| May 6, 4:05 PM CDT | FLASH FLOOD | 7 Ne Nevada, MO | SEVERAL FARM ROADS UNDER WATER NE OF NEVADA |
| May 6, 5:30 PM CDT | FLOOD | 3 W Nevada, MO | HIGHWAY 54 FLOODED |
| May 6, 5:30 PM CDT | FLASH FLOOD | 1 Nw Nevada, MO | WATER OVER MISSION ROAD JUST OUTSIDE CITY LIMITS OF NEVADA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1328 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 062023
FFWSGF
MOC217-070215-
/X.NEW.KSGF.FF.W.0025.070506T2021Z-070507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
321 PM CDT SUN MAY 6 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
VERNON COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 915 PM CDT.
* AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. THESE STORMS ARE TRAINING ACROSS CENTRAL VERNON COUNTY
AND WILL LIKELY PRODUCE RAINFALL AMOUNTS UP TO TWO INCHES IN SOME
SPOTS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
NEVADA...SCHELL CITY AND WALKER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3803 9461 3805 9459 3805 9427 3801 9426
3803 9424 3803 9407 3764 9409 3765 9415
3765 9462 3791 9462
$$
CRAMER1 follow-up statement
000
WGUS73 KSGF 062043
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT SUN MAY 6 2007
MOC217-070215-
/X.CON.KSGF.FF.W.0025.000000T0000Z-070507T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON MO-
338 PM CDT SUN MAY 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
VERNON COUNTY...
AT 335 PM CDT...VERNON COUNTY OFFICE OF EMERGENCY MANAGEMENT
REPORTED FLASH FLOODING OVER A SECTION OF HIGHWAY 54 ONE AND A HALF
MILES EAST OF DEERFIELD. SLOW MOVING THUNDERSTORMS WITH VERY HEAVY
RAINFALL CONTINUES ACROSS VERNON COUNTY. ADDITIONAL FLASH FLOODING
WILL LIKELY OCCUR.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
NEVADA...SCHELL CITY AND WALKER.
ANOTHER ROAD LOCATED TWO MILES NORTHEAST OF BRONAUGH WAS
EXPERIENCING FLASH FLOODING. ALSO...EMERGENCY MANAGEMENT JUST
REPORTED A CAR STRANDED IN FLASH FLOOD WATER IN THE CITY OF NEVADA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3803 9461 3805 9459 3805 9427 3801 9426
3803 9424 3803 9407 3764 9409 3765 9415
3765 9462 3791 9462
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:45 PM CDT, 36 minutes earlier.
Area forecast discussion, May 6, 2:45 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT SUN MAY 6 2007 .DISCUSSION... FORECAST CHALLENGES CONTINUE TO BE SEVERE WEATHER THREAT THIS AFTERNOON...ALONG WITH PRECIP CHANCES THROUGH THE WEEK. CURRENTLY...OUTFLOW BOUNDARY FROM CONVECTION OVER NORTHERN MISSOURI SLOWLY MAKING ITS WAY SOUTH. THUNDERSTORM ACTIVITY MAINLY BEHIND THE BOUNDARY. OTHERWISE...NO LIFTING MECHANISM TO GET THUNDERSTORMS GOING. WE DID AN 18Z SOUNDING FOR SPC...STILL SHOWING CAPS AT 850MB AND 650MB. CAPES AROUND 3100 J/KG WITH CIN -30 J/KG. A LOT OF INSTABILITY...BUT WITH LACK OF TRIGGER...GOING TO BE HARD PRESSED TO GET ANY WIDESPREAD CONVECTION GOING. MM5 MODEL SHOWING SOME FAIRLY GOOD LOW LEVEL MOISTURE CONVERGENCE ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI ALONG WHATS LEFT OF AN OLD STATIONARY FRONT...CAN SEE FAIRLY GOOD ON SATELLITE IMAGERY. NOT MUCH SHEAR FROM THE 18Z SOUNDING...DO HAVE A SOUTHWEST LLVL JET OF 30KTS AT 4500FT WITH 0-3KM HELICITIES OF 99 M2/S2. SO DONT THINK TORNADOES WILL BE A PROBLEM TODAY. BUT SINCE THE TORNADO WATCH IS OUT...DECIDED TO LET IT RIDE A FEW MORE HOURS...AT LEAST THROUGH SUNSET TO SEE IF ANYTHING DEVELOPS. GIVEN POOR PERFORMANCE OF MODELS OVER THE PAST FEW DAYS...PRECIP CHANCES REMAIN QUESTIONABLE. DECIDED TO GO WITH INHERITED POPS THIS FORECAST CYCLE. GFS SHOWING RIDGE REMAINING FIRM OVER THE AREA THROUGH TUESDAY. UPPER LOW VERY SLOWLY MOVES EAST ACROSS THE STATE GIVING CHANCE POPS THROUGHOUT THE WEEK. GCC && .AVIATION... FOR THE 18Z SGF TAFS...CUMULUS FIELD AOA 3500 WILL CONTINUE THROUGH 00Z WITH A BROKEN DECK OF 3500/4500 POSSIBLE DURING THE AFTERNOON HOURS. OUTFLOW BOUNDARY ACROSS WEST CENTRAL MISSOURI THIS AFTERNOON WILL LIKELY HOLD STEADY OR RETROGRADES NORTHWARD...OR EVEN WASHOUT. THEREFORE...ONLY THUNDERSTORM ACTIVITY WILL LIKELY DEPEND UPON THE AMOUNT OF INSTABILITY FROM ANY TYPE OF OUTFLOW BOUNDARY NEAR KSGF/KJLN. BEST CHANCE OF THUNDERSTORM ACTIVITY WITH MVFR/IFR CEILINGS/VISIBILITIES WILL OCCUR AROUND KJLN. WILL UPDATE TAFS IF ANY DEVIATION OF CURRENT TRENDS INDICATE. JLT FOR THE 18Z PLEASANT HILL TAFS...MORNING MCS AND OUTFLOW BOUNDARIES INDICATED A PERSISTENT EAST/NORTHEAST WIND DURING THE EARLY AFTERNOON PERIOD. MVFR CEILINGS WILL OCCUR WITH ANY HEAVIER CONVECTIVE CELLS. HAVE ONLY ALLOWED FOR A TEMPORARY PERIOD THROUGH 20Z AND WILL UPDATE IF CURRENT TRENDS INDICATE. HOWEVER...MORNING MCS WILL LIKELY DAMPER ANY EXTREME INSTABILITY TRENDS...SO THUNDERSTORM ACTIVITY SHOULD BE MODERATE TO STRONG. DONT EXPECT SEVERE ACTIVITY THROUGH THE NEXT 3/6 HOURS. AFTER 00Z...THUNDERSTORM POTENTIAL WILL LIKELY INCREASE AS THE LOW LEVEL JET INCREASES AND THUNDERSTORM ACTIVITY FROM OKLAHOMA AND SOUTHEAST KANSAS MOVES NORTHWARD. JLT && SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 6, 2:30 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 PM CDT SUN MAY 6 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS SOME OF WHICH MAY BE SEVERE WITH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THE STRONGEST STORMS. HEAVY RAINFALL THAT MAY LEAD TO FLASH FLOODING AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THROUGH EARLY THIS EVENING... AND WILL CONTINUE TO BE POSSIBLE TONIGHT WEST OF AN OSCEOLA TO CASSVILLE LINE. SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY WEST OF A WARSAW TO AVA LINE THIS AFTERNOON AND EARLY THIS EVENING. FLASH FLOODING IS POSSIBLE NORTH OF A LINE FROM BRONSON TO HERMITAGE TO VIENNA THROUGH EARLY THIS EVENING. DISCUSSION: THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS EASTERN KANSAS BY NOON AND MOVE INTO WESTERN MISSOURI THROUGH THE AFTERNOON. WIND SHEAR MAY BE SUFFICIENT FOR A SEVERE STORMS FROM NOON INTO EARLY THIS EVENING WEST OF A WARSAW TO AVA LINE. ISOLATED TORNADOES...HAIL TO THE SIZE OF WALNUTS AND WIND GUSTS TO 60 MPH ARE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AND TORNADO WATCH 243 IS IN EFFECT THROUGH 6 PM THIS EVENING. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE THE MAIN THREATS ACROSS WESTERN MISSOURI WEST OF A LINE FROM WARSAW TO AVA. THUNDERSTORMS ACROSS THE REST OF THE MISSOURI OZARKS MAY PRODUCE HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 50 MPH. MOST OF THE THUNDERSTORM ACTIVITY WILL QUICKLY DIMINISH THIS EVENING. A FEW THUNDERSTORMS WILL STILL BE POSSIBLE LATE TONIGHT OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI...BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORM CHANCES WILL GRADUALLY INCREASE THROUGH MIDWEEK. STRONG TO SEVERE STORMS WILL BE POSSIBLE...BUT SPECIFIC DETAILS REMAIN IN QUESTION. THERE WILL ALSO BE A THREAT FOR HEAVY RAINFALL AND LOCALIZED FLOODING...MAINLY OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS EXTREME SOUTHEAST KANSAS AND WEST OF A LINE FROM WARSAW TO AVA BY 3 PM THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CLAYCOMB
In the hours before
Special weather statement, May 6, 12:40 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1240 PM CDT SUN MAY 6 2007 MOZ055-061845- BENTON- 1240 PM CDT SUN MAY 6 2007 ...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 145 PM CDT... AT 1237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO WESTERN BENTON COUNTY...AND MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE... NEAR LINCOLN BY 100 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. CRAMER
Local storm report, May 6, 1:42 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
142 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 PM HAIL 3 NW COLE CAMP 38.49N 93.24W
05/06/2007 E0.88 INCH BENTON MO CO-OP OBSERVER
HEAVY RAIN AND HAIL TO SIZE OF NICKLES
&&
LDOOLEYLocal storm report, May 6, 2:47 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
247 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 3 E DEERFIELD 37.84N 94.45W
05/06/2007 E0.75 INCH VERNON MO LAW ENFORCEMENT
DIME HAIL REPORTED BY LAW ENFORCEMENT
&&
LDOOLEYLocal storm report, May 6, 3:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
308 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM HAIL BRONAUGH 37.69N 94.47W
05/06/2007 E0.75 INCH VERNON MO PUBLIC
DIME HAIL IN BRONAUGH
&&
LDOOLEYLocal storm report, May 6, 3:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
315 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL LIBERAL 37.56N 94.52W
05/06/2007 E1.75 INCH BARTON MO EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLF BALL HAIL
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:39 PM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| May 6, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 28 min |
| May 6, 2:13 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 77 min |
| May 6, 3:01 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 43 min |
| May 6, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 79 min |
| May 6, 3:53 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair | 71 min |
| May 6, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 43 min |
| May 6, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 18 min |
| May 6, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 89 min |
Nearby
Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.